Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 6, NWS Lubbock, TX

March 9, 201324 counties in Texas

NWS Lubbock, TX issued this wind advisory at Mar 9, 2013, 4:59 AM CST for 24 counties in Texas. It took effect at Mar 9, 2013, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 4:59 AM CST (10:59 UTC)
In effect from
Mar 9, 2013, 10:00 AM CST
Expired
Mar 9, 2013, 6:00 PM CST
In force
8 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2013-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2013-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

904 
WWUS74 KLUB 091059
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
459 AM CST SAT MAR 9 2013

TXZ021>044-100000-
/O.NEW.KLUB.WI.Y.0006.130309T1600Z-130310T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
459 AM CST SAT MAR 9 2013

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...10 AM THIS MORNING THROUGH 6 PM THIS EVENING.

* WINDS...WEST NEAR 30 MPH WITH GUSTS OF 40 TO 50 MPH.

* IMPACTS...TRAVEL WILL BECOME DIFFICULT THIS
  AFTERNOON...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON
  NORTH SOUTH ROADWAYS. AREAS OF BLOWING DUST WILL ALSO
  OCCUR...REDUCING VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG ALONG WITH AREAS OF BLOWING DUST WILL MAKE DRIVING
DIFFICULT AT TIMES. USE EXTRA CAUTION AND ALLOW ADDITIONAL
STOPPING DISTANCE.

&&

$$
1 follow-up statement
256 
WWUS74 KLUB 092103 AAA
NPWLUB

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
303 PM CST SAT MAR 9 2013

TXZ021>044-100000-
/O.CON.KLUB.WI.Y.0006.000000T0000Z-130310T0000Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
303 PM CST SAT MAR 9 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...CONTINUING THROUGH 6 PM THIS EVENING.

* WINDS...SUSTAINED FROM THE WEST AT 25 TO 35 MPH WITH GUSTS UP TO
  45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES
  TRAVELING ON NORTH SOUTH ROADWAYS. PATCHY BLOWING DUST WILL
  ALSO OCCUR...REDUCING VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG ALONG WITH AREAS OF BLOWING DUST WILL MAKE DRIVING
DIFFICULT AT TIMES. USE EXTRA CAUTION AND ALLOW ADDITIONAL
STOPPING DISTANCE.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Mar 9, 4:49 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 9, 4:49 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
449 AM CST SAT MAR 9 2013

.SHORT TERM...
DRYLINE HAS REMAINED STATIONED OVER EASTERN NEW MEXICO THIS MORNING
AS UPPER LOW CONTINUES SPINNING NEAR THE FOUR CORNERS REGION. EXPECT
THIS FEATURE AND ASSOCIATED LIFT TO PUSH QUICKLY EAST WITH SOME
ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY FORMING ALONG THE
ATTENDANT PACIFIC FRONT. BOUNDARY LAYER STABILIZATION WILL LIKELY
LIMIT THE SEVERITY OF ANY STORMS THAT DEVELOP...BUT ELEVATED
INSTABILITY OWING TO STEEPENING LAPSE RATES WILL NONETHELESS PROMOTE
THE THREAT OF SOME SMALL SIZED HAIL IF STORMS CAN BECOME
ESTABLISHED IN OUR REGION.

FOCUS WILL QUICKLY TURN TO DRIER AND WINDIER CONDITIONS IN WAKE OF
THIS LOW. AN INCREASING PRESSURE GRADIENT WILL DEVELOP AS THE UPPER
LOW PUSHES TOWARD WESTERN KANSAS AND CAUSES A SURFACE LOW TO DEEPEN.
WHILE THE 200 NAUTICAL MILE H70 HEIGHT GRADIENT HAS TRENDED DOWNWARD
TO NEAR 70 METERS...SUSTAINED SURFACE WINDS OF 30-35 MPH STILL LOOK
INEVITABLE...THUS WARRANTING A WIND ADVISORY FROM 16-00Z TODAY.
TROPOSPHERIC WIND MAXIMUMS WILL QUICKLY PUSH EAST THIS AFTERNOON
OVER THE ROLLING PLAINS...NEGATING HIGH WIND WARNING CRITERIA ON THE
FAVORED CAPROCK. BLOWING DUST WILL BE A CONCERN...ESPECIALLY ON THE
CAPROCK. HIGHER RAINFALL AMOUNTS AND COVERAGE LAST NIGHT AND THIS
MORNING WOULD HAVE LIMITED THIS POTENTIAL...BUT LOCATIONS SOUTHWEST
OF LUBBOCK GENERALLY ONLY PICKED UP A FEW HUNDREDTHS OF AN INCH.
AREAS AROUND PLAINVIEW TO LITTLEFIELD AND NORTHWEST RECEIVED A
QUARTER OF AN INCH WITH ISOLATED REPORTS UP TO NEAR HALF AN
INCH...BUT WIDESPREAD SIGNIFICANT RAIN BY AND LARGE WAS NOT THE RULE
AS SITES SOUTH AND EAST OF LUBBOCK REMAINED DRY.

A NORTHWEST TO SOUTHEAST GRADIENT IN TEMPERATURES WILL OCCUR THIS
AFTERNOON AS THE COOL NATURED PACIFIC FRONT PUSHES THROUGH...RANGING
FROM THE UPPER 50S ACROSS NORTHWEST ZONES TO MID 70S FOR THE
SOUTHEASTERN REACHES OF THE FORECAST AREA.

A CANADIAN FRONT WILL MOVE THROUGH TONIGHT FROM THE NORTHWEST AND KEEP
WINDS IN THE 15-25 MPH RANGE. COLD AIR ADVECTION WILL AID IN COOLING
OVERNIGHT LOWS INTO THE UPPER 20S TO MID 30S WEST OF THE
ESCARPMENT...WHILE AREAS TO THE EAST WILL ONLY BOTTOM OUT IN THE
UPPER 30S TO AROUND 40.

&&

.LONG TERM...
BY SUNDAY MORNING...THIS MORNING/S WEATHER MAKER SHOULD BE SITUATED
OVER THE CENTRAL PLAINS WITH A TROUGH TRAILING BACK TO THE BAJA
PENINSULA.  A SUBTENDING LOBE WILL ROTATE AROUND THE BACK SIDE OF THE
LOW ON SUNDAY BRINGING A BIT OF REINFORCING ENERGY FOR A CANADIAN
FRONT DUE IN TONIGHT.  NORTHWEST FLOW WILL THEN PERSIST FOR THE
REMAINDER OF THE EXTENDED THOUGH SLOWLY FLATTENING AS NEGATIVELY
TILTED RIDGE EXTENDS FROM THE DESERT SOUTHWEST INTO EXTREME WESTERN
CANADA.

AS FRONT FRONT PUSHES THROUGH EARLY SUNDAY...CONVECTION LOOKS TO BREAK
OUT TO OUR SOUTHEAST AND CONTINUE IN THAT DIRECTION. TO OUR
NORTH...SOME LIGHT WRAP-AROUND PRECIPITATION SHOULD BE ABLE TO GET
GOING ON THE WESTERN PERIPHERY OF THE UPPER LOW AND MAY MAKE IT AS
FAR SOUTH AS THE TEXAS PANHANDLE. STILL...WILL KEEP FORECAST DRY
FOR OUR CWFA. WINDS WILL BE QUITE STOUT ON SUNDAY BEHIND THE FRONT
WITH SPEEDS IN THE 20 TO 30 MPH RANGE. AFTER RETURN FLOW STARTS TO
GET GOING LATE MONDAY...NEXT WEAK FRONT WILL TRY TO MAKE IT INTO
THE NORTHWESTERN PANHANDLE TUESDAY MORNING AND AGAIN THURSDAY AND
SATURDAY MORNINGS WITH LITTLE TO SHOW OTHER THAN A WIND SHIFT. DRY
CONDITIONS TO PREVAIL WITH LOTS OF SUN FOR SPRING BREAK.

&&

.FIRE WEATHER...
MUCH DRIER AND WINDIER CONDITIONS BEHIND A PACIFIC FRONT WILL DROP
MINIMUM RELATIVE HUMIDITY VALUES INTO THE TEENS TO LOW 20S AREAWIDE.
PORTIONS OF THE SOUTHERN SOUTH PLAINS WILL DIP TO 15 PERCENT OR
BELOW ALONG WITH MUCH OF THE ROLLING PLAINS WHERE TEMPERATURES WILL
BE WARMER. WINDS WILL BE SUSTAINED AROUND 30 MPH WITH GUSTS OF 40-50
MPH. TEMPERATURES NOT TOO FAR ABOVE AVERAGE...A LACK OF DRY
FUELS...AND A QUICKLY EASTWARD MOVING MID LEVEL JET MAXIMUM SHOULD
PRECLUDE WIDESPREAD AND LONG DURATION RED FLAG MINUTES. WILL STILL
EXPERIENCE ELEVATED TO CRITICAL CONDITIONS THIS AFTERNOON...SO WILL
ISSUE A FIRE DANGER STATEMENT TO CONVEY THIS THREAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        57  27  47  25  60 /   0   0   0   0   0
TULIA         60  31  45  23  61 /  10   0   0   0   0
PLAINVIEW     61  31  47  23  62 /  10   0   0   0   0
LEVELLAND     63  33  51  27  64 /  10   0   0   0   0
LUBBOCK       64  34  50  26  63 /  10   0   0   0   0
DENVER CITY   63  33  52  29  63 /   0   0   0   0   0
BROWNFIELD    65  35  52  28  64 /  10   0   0   0   0
CHILDRESS     70  37  50  29  60 /  20   0   0   0   0
SPUR          69  40  52  28  62 /  20   0   0   0   0
ASPERMONT     76  39  52  29  61 /  20   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: TXZ021>044.

&&

31/26
Hazardous weather outlook, Mar 9, 4:52 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
452 AM CST SAT MAR 9 2013

TXZ021>044-101100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
452 AM CST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FIRE WEATHER
A DRY AIRMASS WILL COMBINE WITH WIND SPEEDS OF 30 TO 35 MPH TO
PRODUCE ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON.
IT IS ENCOURAGED TO REFRAIN FROM ANY OUTDOOR BURNING TODAY.

NON PRECIPITATION

WEST WINDS OF 30 TO 35 MPH WILL PRODUCE AREAS OF BLOWING DUST LATE
THIS MORNING THROUGH THIS AFTERNOON. TRAVEL WILL BECOME
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES ON NORTH TO SOUTH
ORIENTED ROADWAYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GUSTY NORTHERLY WINDS ARE EXPECTED ON SUNDAY BEHIND A COLD FRONT
WHICH ARE EXPECTED TO LAST MUCH OF THE DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Special weather statement, Mar 8, 11:10 PM CST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1110 PM CST FRI MAR 8 2013

TXZ023-090545-
SWISHER-
1110 PM CST FRI MAR 8 2013

...SIGNIFICANT WEATHER ADVISORY FOR SWISHER COUNTY...

AT 1108 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TULIA...MOVING NORTHEAST AT
40 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3475 10149 3474 10147 3467 10147 3437 10184
      3450 10200 3475 10172 3475 10157 3475 10152
      3475 10151 3475 10150
TIME...MOT...LOC 0510Z 224DEG 50KT 3450 10185

05

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 7:17 PM CSTSpecial Weather StatementLUBBailey, Castro, Cochran, Hockley, Lamb43 min
Mar 8, 8:54 PM CSTSpecial Weather StatementLUBHale36 min
Mar 8, 9:29 PM CSTSpecial Weather StatementLUBFloyd31 min
Mar 8, 11:10 PM CSTSpecial Weather StatementLUBSwisher35 min
Mar 8, 11:12 PM CSTSevere Thunderstorm WarningLUBSwisher33 min

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.